Faster algorithms for computing Hong's bound on absolute positiveness

Kurt Mehlhorn, Saurabh Ray

Research output: Contribution to journalArticlepeer-review


We show how to compute Hongs bound for the absolute positiveness of a polynomial in d variables with maximum degree in O(nlogdn) time, where n is the number of non-zero coefficients. For the univariate case, we give a linear time algorithm. As a consequence, the time bounds for the continued fraction algorithm for real root isolation improve by a factor of δ.

Original languageEnglish (US)
Pages (from-to)677-683
Number of pages7
JournalJournal of Symbolic Computation
Issue number6
StatePublished - Jun 2010


  • Absolute positiveness
  • Geometric computing
  • Hongs bound
  • Multivariate polynomials

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics


Dive into the research topics of 'Faster algorithms for computing Hong's bound on absolute positiveness'. Together they form a unique fingerprint.

Cite this